Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Oct 22, 2019, 5:40 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2019, 5:40 PM EDT (21:40 UTC)
- Expired
- Oct 22, 2019, 6:32 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WFUS52 KRAH 222140
TORRAH
NCC101-163-191-222245-
/O.NEW.KRAH.TO.W.0045.191022T2140Z-191022T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
540 PM EDT Tue Oct 22 2019
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Wayne County in central North Carolina...
North central Sampson County in central North Carolina...
Southeastern Johnston County in central North Carolina...
* Until 645 PM EDT
* At 540 PM EDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southeast of Benson, or 13 miles south of
Smithfield, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Goldsboro, Walnut Creek, Pikeville, Newton Grove, Seven Springs,
Mar-Mac, Brogden, Cliffs Of The Neuse State Park, Elroy and
Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 7782 3522 7783 3521 7840 3537 7844
3554 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2140Z 255DEG 29KT 3531 7835
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
776 follow-up statements
555
WWUS52 KRAH 222156
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
556 PM EDT Tue Oct 22 2019
NCC163-222205-
/O.CAN.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Sampson NC-
556 PM EDT Tue Oct 22 2019
...THE TORNADO WARNING FOR NORTH CENTRAL SAMPSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3537 7781 3534 7782 3524 7783 3524 7826
3527 7829 3536 7831 3549 7783 3543 7783
3540 7780 3539 7780
TIME...MOT...LOC 2155Z 256DEG 28KT 3531 7822
$$
NCC101-191-222245-
/O.CON.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-Johnston NC-
556 PM EDT Tue Oct 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
At 555 PM EDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Mount Olive, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goldsboro, Mar-Mac, Brogden, Elroy, and Grantham
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3537 7781 3534 7782 3524 7783 3524 7826
3527 7829 3536 7831 3549 7783 3543 7783
3540 7780 3539 7780
TIME...MOT...LOC 2155Z 256DEG 28KT 3531 7822
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77910
WWUS52 KRAH 222205
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
605 PM EDT Tue Oct 22 2019
NCC101-222214-
/O.CAN.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Johnston NC-
605 PM EDT Tue Oct 22 2019
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3534 7782 3525 7783 3525 7819 3539 7814
3549 7783 3543 7783 3540 7780 3539 7780
TIME...MOT...LOC 2204Z 259DEG 30KT 3532 7809
$$
NCC191-222245-
/O.CON.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-
605 PM EDT Tue Oct 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN WAYNE COUNTY...
At 604 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Goldsboro, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goldsboro, Walnut Creek, Mar-Mac, Brogden, Elroy, and Grantham
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 7782 3525 7783 3525 7819 3539 7814
3549 7783 3543 7783 3540 7780 3539 7780
TIME...MOT...LOC 2204Z 259DEG 30KT 3532 7809
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77146
WWUS52 KRAH 222211
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
611 PM EDT Tue Oct 22 2019
NCC191-222245-
/O.CON.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-
611 PM EDT Tue Oct 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL WAYNE COUNTY...
At 610 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Goldsboro, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goldsboro, Walnut Creek, Mar-Mac, Elroy and Brogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 7782 3527 7783 3527 7810 3541 7809
3542 7807 3548 7783 3543 7783 3540 7780
3539 7780
TIME...MOT...LOC 2210Z 254DEG 29KT 3533 7803
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77872
WWUS52 KRAH 222219
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
619 PM EDT Tue Oct 22 2019
NCC191-222245-
/O.CON.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-
619 PM EDT Tue Oct 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL WAYNE COUNTY...
At 617 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Goldsboro, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goldsboro, Seymour Johnson AFB, Walnut Creek, Elroy, and Brogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3529 7783 3528 7803 3537 7804 3541 7799
3548 7783 3543 7783 3540 7780 3539 7780
3534 7782
TIME...MOT...LOC 2217Z 254DEG 29KT 3534 7797
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77620
WWUS52 KRAH 222228
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
628 PM EDT Tue Oct 22 2019
NCC191-222245-
/O.CON.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-
628 PM EDT Tue Oct 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EAST
CENTRAL WAYNE COUNTY...
At 627 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Walnut Creek, or near Goldsboro, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elroy and Walnut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3531 7783 3530 7792 3529 7798 3535 7796
3538 7794 3542 7782 3540 7780 3539 7780
3534 7782
TIME...MOT...LOC 2227Z 255DEG 29KT 3536 7787
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77334
WWUS52 KRAH 222232
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
632 PM EDT Tue Oct 22 2019
NCC191-222242-
/O.CAN.KRAH.TO.W.0045.000000T0000Z-191022T2245Z/
Wayne NC-
632 PM EDT Tue Oct 22 2019
...THE TORNADO WARNING FOR EAST CENTRAL WAYNE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3531 7783 3530 7792 3529 7798 3535 7796
3538 7794 3542 7782 3540 7780 3539 7780
3534 7782
TIME...MOT...LOC 2229Z 255DEG 29KT 3537 7782
$$
77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 22, 5:15 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 22, 5:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 515 PM EDT Tue Oct 22 2019 .SYNOPSIS... A warm front, triple point surface frontal wave, and following cold/occluded front(s) will cross the Carolinas and southeastern VA through this evening. High pressure will then build east across the region Tuesday night through Thursday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 435 PM Tuesday... A broad 1008-1009 mb surface low across n-cntl NC and s-cntl VA (centered near FVX at 20Z) will track into the Chesapeake Bay vicinity through 00Z. A warm front was analyzed from the frontal wave sewd across Wake, Johnston, and Sampson Co. This boundary, and warm sector characterized by 500-1500 J/kg MLCAPE, will retreat briefly nwd across the ern half of cntl NC through early this evening. The surface flow behind the retreating warm front has veered to swly and consequently limited low lvl shear/hodograph curvature, and thereby minimized tornado potential in this most buoyant airmass. Relatively long and straight hodographs there will instead provide a favorably sheared environment for cell splits, with a low end risk for damaging wind gusts and perhaps even some small hail. To the north/across the ne Piedmont and nrn Coastal Plain, the surface flow has remained slightly more backed (to sly or ssely) immediately preceding the aforementioned elongated frontal wave and broken convective line; and that environment has proven conducive for the development of several LEWP and mesovortices across the nrn Piedmont, including most notably in TRDU data across Person Co. and more recently in ern Durham Co. Episodic strong to marginally damaging wind gusts or even an isolated tornado will be possible in this regime, across nrn Wake and Franklin, and adjacent ne Piedmont and nrn Coastal Plain counties during the next few hours. While the ongoing broken line of convection currently over cntl NC should serve as the wrn bound of any severe threat, shallow, isolated showers may yet develop along the nrn portion of a cold front fractured by the srn Appalachians, analyzed from near (formerly) IGX to CLT, as it encounters a residually moist and weakly unstable environment behind the foregoing main convective line prior to sunset. Skies will otherwise continue to clear from west to east this evening, amidst CAA and as downslope wly flow noted on upstream VWPs from FCX to MRX and JKL, spread ewd. Much cooler lows are expected to range from low-mid 40s over the rural wrn Piedmont to lwr 50s in the Coastal Plain. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 445 PM Tuesday... A vertically stacked low pressure will be located over Ontario Wednesday morning with surface high pressure settling over MS/ AL. Across central NC northwest flow will continue with weak CAA occurring over the region. 1000/850 mb thicknesses fall towards 1355 m Wednesday afternoon with 850 mb temperatures near 8 degrees C. This will support highs in the upper 60s to near 70 degrees. Downslope flow across the northwest will again support an over achievement in highs over the Triad, with area wide highs in the upper 60s to near 70 degrees. Mostly clear skies with no precipitation is expected. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 525 PM Tuesday... Models continue to struggle in the long term with the evolution of a wave that is forecast to dive south over the Mountain West Thursday morning. The latest runs of the ECMWF and CMC continue to show this energy breaking off into a closed low while the GFS keeps the energy embedded in the main flow. The latest run of the GEFS has trended towards the ECMWF and CMC. Thursday morning surface high pressure will center overhead with low level thicknesses (1000/850 mb) falling towards 1350 m. Given the ideal radiational cooling setup have kept lows towards the tail of the model spread. Dry and seasonal weather will then persist through the day with highs near 70 degrees. Thursday night into Friday models quickly diverge as noted above. Have continued to trend the forecast towards the ECMWF, CMC, GEPS, and EPS means and kept Friday dry. By Saturday the GFS shows widespread precipitation moving over the area with surface low pressure heading northeast across central NC. This would favor a CAD type regime. The ECMWF and CMC solutions on the other hand show the mid-level wave exiting the east coast Saturday morning with another weak cold front sagging south through the region. Sunday the front quickly washes out and heads north with surface low pressure pulling northeast towards IL/IN. Either camp provides precipitation for Sunday (for very different reasons). For now have kept broad brushed PoPs Saturday into Sunday until further clarity materializes. By the end of the long term another potent shortwave will dive south out of Saskatchewan and slowly translate east. Overall am expecting this to only slowly translate east. Due to this have trended temperatures up Monday/ Tuesday. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 300 PM Tuesday... Earlier LIFR-MVFR ceilings continue to retreat nwd and scatter to VFR with the nwd retreat of a warm front into e-cntl NC. A quickly- following cold front and line of convection with gusty surface wind gusts will move east and affect RDU, FAY, and RWI during the next several hours, with following clearing/VFR and light wnwly surface winds - just as has already occurred at INT/GSO as of 19Z. Outlook: High pressure will result in mainly VFR conditions for at least the next several days, with the primary exception being radiation fog at RWI due to local effects. The next storm system and chance for sub-VFR conditions will be late Sat-Sun. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Haines LONG TERM...Haines AVIATION...MWS
Hazardous weather outlook, Oct 22, 4:50 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 450 PM EDT Tue Oct 22 2019 NCZ009>011-026>028-041>043-077-078-088-089-232100- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Cumberland-Sampson- 450 PM EDT Tue Oct 22 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Showers and isolated thunderstorms will be capable of producing strong to locally damaging wind gusts through 7 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-008-021>025-038>040-073>076-083>086-232100- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland- Hoke- 450 PM EDT Tue Oct 22 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Oct 22, 3:10 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
310 PM EDT Tue Oct 22 2019
NCZ083>085-222000-
Scotland NC-Anson NC-Richmond NC-
310 PM EDT Tue Oct 22 2019
...A HEAVY SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHERN
SCOTLAND...SOUTHEASTERN ANSON AND SOUTHEASTERN RICHMOND COUNTIES
UNTIL 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a heavy rain shower 8 miles
southeast of Wadesboro, moving east at 40 mph.
Wind gusts up to 45 mph will be possible with this shower.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Dobbins Heights, Wagram, Lilesville,
Morven, McFarlan, Diggs and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing tree damage.
Doppler radar has also indicated rotation with this shower. If it
intensifies and rotation strengthens, a warning may be issued.
&&
LAT...LON 3481 8007 3494 8005 3508 7958 3507 7957
3506 7948 3502 7944 3499 7939 3494 7935
3493 7936 3492 7935 3489 7935 3481 7974
TIME...MOT...LOC 1908Z 251DEG 35KT 3485 8000
26Special weather statement, Oct 22, 3:40 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Raleigh NC
340 PM EDT Tue Oct 22 2019
NCZ008-024-025-040-041-222030-
Chatham NC-Durham NC-Wake NC-Granville NC-Orange NC-
340 PM EDT Tue Oct 22 2019
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT SOUTHERN ORANGE...
SOUTHERN GRANVILLE...NORTHWESTERN WAKE...NORTHEASTERN CHATHAM AND
DURHAM COUNTIES UNTIL 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a line of heavy rain
showers along a line extending from near Hillsborough to 6 miles west
of Carrboro to 10 miles northwest of Pittsboro. Movement was east at
30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Raleigh, Durham, Chapel Hill, Creedmoor, Carrboro, Butner, RDU
International, Morrisville, Falls Lake State Rec Area and Gorman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3617 7850 3612 7852 3585 7877 3578 7934
3584 7929 3585 7924 3588 7925 3604 7909
3620 7851
TIME...MOT...LOC 1939Z 255DEG 25KT 3600 7912 3592 7920 3585 7926
GreenSpecial weather statement, Oct 22, 4:15 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
415 PM EDT Tue Oct 22 2019
NCZ075-077-086-088-222100-
Hoke NC-Harnett NC-Moore NC-Cumberland NC-
415 PM EDT Tue Oct 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MOORE...
SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND AND NORTHERN HOKE
COUNTIES UNTIL 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Southern Pines, moving east at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Pineview, Ashley
Heights and Bonnie Doone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3510 7938 3519 7937 3534 7907 3521 7887
3502 7889 3505 7933
TIME...MOT...LOC 2014Z 255DEG 26KT 3513 7928
BAHSpecial weather statement, Oct 22, 4:25 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
425 PM EDT Tue Oct 22 2019
NCZ008-026-041-222115-
Franklin NC-Wake NC-Granville NC-
425 PM EDT Tue Oct 22 2019
...AN AREA OF HEAVY RAIN WILL AFFECT SOUTHEASTERN GRANVILLE...
NORTHEASTERN WAKE AND FRANKLIN COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking an area of heavy rain 8
miles south of Creedmoor, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Louisburg, Wake Forest, Franklinton, Bunn, Youngsville, Centerville,
Falls Lake, Falls Lake State Rec Area, Ingleside and Falls Lake Boat
Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3621 7811 3621 7808 3612 7806 3594 7818
3594 7873 3601 7870 3603 7872 3602 7873
3603 7875 3607 7875 3607 7877 3608 7877
3623 7813
TIME...MOT...LOC 2024Z 259DEG 31KT 3600 7870
GreenSpecial weather statement, Oct 22, 4:53 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT Tue Oct 22 2019
NCZ042-077-088-089-222130-
Johnston NC-Sampson NC-Harnett NC-Cumberland NC-
453 PM EDT Tue Oct 22 2019
...A HEAVY SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHWESTERN
SAMPSON... SOUTHEASTERN HARNETT...NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a heavy shower with strong
wind gusts 9 miles west of Godwin, or 10 miles northeast of Fort
Bragg, moving east at 35 mph.
Wind gusts up to 45 mph will be possible with this shower.
Locations impacted include...
Fayetteville, Smithfield, Dunn, Benson, Godwin, Erwin, Eastover, Four
Oaks, Newton Grove and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3511 7893 3529 7895 3551 7830 3532 7827
3531 7829 3528 7830 3524 7826 3514 7824
TIME...MOT...LOC 2051Z 261DEG 31KT 3522 7884
77Special weather statement, Oct 22, 5:29 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
529 PM EDT Tue Oct 22 2019
NCZ042-078-088-089-222230-
Johnston NC-Sampson NC-Wayne NC-Cumberland NC-
529 PM EDT Tue Oct 22 2019
...A LINE OF HEAVY SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
WAYNE...SAMPSON... SOUTHEASTERN CUMBERLAND AND SOUTHEASTERN JOHNSTON
COUNTIES UNTIL 630 PM EDT...
At 528 PM EDT, Doppler radar was tracking a line of heavy showers
with strong wind gusts along a line extending from near Smithfield
to near Jerome. Movement was east at 40 mph.
Wind gusts up to 45 mph will be possible with these showers.
Locations impacted include...
Goldsboro, Smithfield, Clinton, Mount Olive, Fremont, Walnut Creek,
Micro, Selma, Four Oaks and Pine Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3485 7850 3485 7873 3554 7840 3560 7810
3559 7806 3560 7806 3559 7782 3543 7783
3538 7780 3534 7782 3518 7783 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3489 7815 3484 7849
TIME...MOT...LOC 2128Z 250DEG 34KT 3546 7837 3490 7867
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:09 PM EDT | Special Weather Statement | RAH | Anson | 51 min |
| Oct 22, 3:06 PM EDT | Special Weather Statement | RAH | Richmond | 54 min |
| Oct 22, 3:10 PM EDT | Special Weather Statement | RAH | Richmond | 50 min |
| Oct 22, 3:40 PM EDT | Special Weather Statement | RAH | Durham | 50 min |
| Oct 22, 4:15 PM EDT | Special Weather Statement | RAH | Hoke | 45 min |
| Oct 22, 4:25 PM EDT | Special Weather Statement | RAH | Franklin | 50 min |
| Oct 22, 4:53 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Oct 22, 5:29 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne | 61 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.